Generic Colozal - Flaring (kinda long)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

legalsec
Regular Member


Date Joined Feb 2007
Total Posts : 30
   Posted 3/2/2008 11:36 AM (GMT -6)   
Hi Everyone,
 
I need your advise.   First, I am dealing with two diagnoses (DVT & UC) and flaring.
 
On 12/28 I my saw my GI was declared "in remission". We agreed to go down on my Colozal to the maintenance dose of 6/day (I had been forgeting to take my morning dose for about 3 weeks without syptoms). Then, 10 days later, on 1/7, I started to see blood in my stool, WITHOUT diarhea or urgency. I immediately went back to my full dose of Colozal. By 1/16 I saw no improvement so I called my GI and he started me on Canasa suppositories 1000 mg 1/day. On 2/4 I went in to see my GI as I was still seeing no improvement with taking the full dose of Colozal and taking the Canasa.  My GI felt that I WAS in remission and that it was the Coumadin (blood thinner) causing me to bleed, which I take for my blood clot.
 
My GI wanted to do another colonoscopy but needed clearance from my Hematologist first. My Hematologist ordered CT scans and Doppler Ultrasounds and I see him back on Tuesday 3/4. Due to my Doppler Ultrasound still showing my blood is not flowing properly, I fear my hematologist will be ordering more extensive testing and will delay my colonoscopy even further.
 
On 2/8 when I refilled my Colozal I was given the generic brand. Less than two weeks after starting the generic Colozal,  I have started to have lots of cramping, urgency and lots of diarhea with bloody mucus. 
 
To break this all down...
12/28 = remission 
1/7 =  seeing blood in my stool (without diarhea)
1/16 = started Canasa (no improvement).
2/4 = GI wants to do Colonoscopy (believes it is my blood thinner causing my bleeding); need clearance from hematologist for colonoscopy
2/8 = started Generic Colozal
2/24 = started flaring again
 
Should I call my GI tomorrow or wait until after I see my hematologist on Tuesday? I am feeling very sick now. My intestines hurt when I walk. I am having bm's every 1 to 2 hours and it seems to be only blood mucus coming out. I don't even see any stool.
 
Anyone having a flare after taking generic Colozal? What do you think my GI will do at this point? Should I wait or call my GI tomorrow?
 
Sorry this is so long, but I have so much going on right now that may be a contributing factor.
 
Thank you all for listening!!
 
 
 
 

Pancolitis - dx December 2006

Colazal 750 mg - 9/day (generic)

Canasa 1000mg 1/day (???)

Women's One-A-Day Multi-Vitamin

Calcium +D 500 mg - 3/day

Coumadin 2.5 mg/day (for DVT, dx 2/13/07)

Asacol (bad reaction); mesalamine supp. (bad reaction); Seasonale (birth control); cranberry pill - 300 mg  3x/day (urinary tract infec.);

Lovenox injec. 2x/day (for DVT); Prednisone - 10 mg/day; Folic Acid - 400 mcg x2/day


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10407
   Posted 3/2/2008 11:42 AM (GMT -6)   
Based on what was going on before you started the generic, it would be difficult to say with any certainty that it had a bad effect. It sounds as if you may have been starting a flare already. The stress of worrying about your health situation could also contribute. Just too many possible factors here to single one out. Then again, as we know, this DD comes and goes as it pleases.

Do call your GI tomorrow. There's absolutely no reason to continue suffering without help. My guess is that, unless there's a contraindication due to your DVT, he'll recommend a course of Prednisone to try to snap you back into remission or at least decrease the symptoms.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Asacol, Rowasa, Pentasa, Prednisone, Entocort, Azathioprine
Colazal,  Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.
 
Co-Moderator UC Forum


Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5182
   Posted 3/2/2008 12:14 PM (GMT -6)   
Very sorry to read that you're having colon problems while on 5-ASA meds. Could it be that the Coumadin interferes with them? It sounds like your gastro & hematologist should discuss your situation together so as to better analyze what is going on. Judilyn is undoubtedly right; you should call your gastro ASAP to get them working faster at treating your case. In the meantime, rest as much as possible & keep yourself hydrated. / Old Hat (nearly 30 yrs with left-sided UC; currently on 3 Colazal daily for maintenance of remission)

legalsec
Regular Member


Date Joined Feb 2007
Total Posts : 30
   Posted 3/2/2008 12:26 PM (GMT -6)   
Thank You Guys!

I will definitely call my GI tomorrow. I need to take something to get this back under control. I work full-time and can't afford to miss too much work.

My GI discussed starting me on 6-MP after the colonoscopy. We were trying to avoid the dreaded prenisone. But, I don't think I can wait for the 6-MP to kick in as I have read it could take months.

If he starts me on prednisone prior to the colonoscopy, will the prednisone decrease any symptoms he would see? Do you think he will make me wait until after the colonoscopy before he prescribes me anything?

Pancolitis - dx December 2006

Colazal 750 mg - 9/day (generic)

Canasa 1000mg 1/day (???)

Women's One-A-Day Multi-Vitamin

Calcium +D 500 mg - 3/day

Coumadin 2.5 mg/day (for DVT, dx 2/13/07)

Asacol (bad reaction); mesalamine supp. (bad reaction); Seasonale (birth control); cranberry pill - 300 mg  3x/day (urinary tract infec.);

Lovenox injec. 2x/day (for DVT); Prednisone - 10 mg/day; Folic Acid - 400 mcg x2/day

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 24, 2018 9:00 AM (GMT -6)
There are a total of 2,974,700 posts in 326,202 threads.
View Active Threads


Who's Online
This forum has 161300 registered members. Please welcome our newest member, Snooks11.
339 Guest(s), 5 Registered Member(s) are currently online.  Details
Balladeer, acarined, 3 putt, Andrina, PALex